MAUDE Adverse Event Report: COVIDIEN LLC NELLCOR; OXIMETER

COVIDIEN LLC NELLCOR; OXIMETER
Model Number 10005941
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the alarm did not trigger on some of the limits for the referenced device.There was no reported patient involvement and outcome.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.Medtronic was notified of the following reported condition that the alarm failed to trigger for some limits on the referenced device.During functional testing, it was noticed that there was a varied delay in the triggering of some alarms.While working through all the pre-programmed patient selections (neonatal, pediatric and adult) the alarms functioned for some of the limits but for others it did not register until a delayed amount of time after.Using calibrated test equipment, changed the input of the pulse rate and spo2 readings, the values at a median level between the 2 limits, respectively, then either increased/decreased the values to the alarm limits to hear the audible tone and visual alarm symbol.There was no patient involvement.One 10005941 bedside spo2 monitor x1 device was returned for analysis.Customers fault could not be reproduced.Based on the evidence available the reported conditions could not be confirmed.It was determined that the most likely cause could not be determined from the information available.Additionally, the investigation detected the unreported condition(s) of lcd display dark.Jog dial broken.Top housing broken.Repair description: main pcb replaced as it was old.Lcd display replaced.Jog dial replaced.Top housing replaced.Battery was replaced as it was 11 years old.Functional testing and electrical safety tests completed and all passed.That has no relationship to the reported condition.It was determined that the most likely cause of unreported failure(s) was/were traced to a component failure.A device history record (dhr) or service history record (shr) review is not required since there is no indication of a potential manufacturing or servicing issue.Further action was not required because the event had foreseen risk and is included in a data monitoring plan specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the alarm failed to trigger for some limits on the referenced device.During functional testing, it was noticed that there was a varied delay in the triggering of some alarms.While working through all the pre-programmed patient selections (neonatal, paediatric and adult) the alarms functioned for some of the limits but for others it did not register until a delayed amount of time after.Using calibrated test equipment, changed the input of the pulse rate and spo2 readings, the values at a median level between the 2 limits, respectively, then either increased/decreased the values to the alarm limits to hear the audible tone and visual alarm symbol.There was no patient involvement.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functionally, the printed circuit board (pcb) and battery were old.The issues were resolved by replacing the main pcb and battery.It was reported that the alarm failed to trigger for some limits on the reference device.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected unreported conditions: lcd display was dark, jog dial and top housing were broken.The issues were resolved by replacing the lcd, jog dial, and housing.The most likely cause for these additional conditions is traced to a component failure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
COVIDIEN LLC
6135 gunbarrel ave
boulder,co 00000
KS  00000
Manufacturer (Section G)
COVIDIEN LLC
6135 gunbarrel ave
boulder,co 00000
KS   00000
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22719125
Report Number2936999-2025-00410
Device Sequence Number21228271
Product Code DQA
UDI-Device Identifier10884521163454
UDI-Public(01)10884521163454(17)500101(21)MBB1408014
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K120773
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10005941
Device Catalogue Number10005941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer02/23/2026
03/16/2026
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date03/11/2026
03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown